SP Premium
ELAINEANNE1
100-249 SparkPoints 125
SparkPoints
 

Medication

Sunday, July 15, 2012

I went to see my doctor last Tuesday, I told her all about my diet and exercise and asked why I was not losing my extra weight, she has reduced my sleeping medication so I shall see if I can do any better now. I was at the gym on Monday and I also went swimming but not managed any other exercise apart from the walking I do back and forth to the shops which is downhill to the shops and uphill back and it takes about 15- 20 mins each way.
Share This Post With Others
Member Comments About This Blog Post
  • MNLEONA
    Lithium made me feel the best, but my kidneys didn't like it & I had to get off it w/in 3 mos. & have some kidney damage from just that short period of time on it.

    My husband has been on this and ran out of pills two days ago. Thanks for the warning.
    Leona
    3271 days ago
  • JUST2MUCH2
    And read all the fine print on the inserts that come w/your medication. Check out the FDA.gov site for updates on medications.

    When I started on Abilify it was "weight neutral" about 12 years ago. NOW it has the listed side effects of weight gain, blood sugar increase & metabolic syndrome--which I now have. My meds provider is working w/me & have gotten off Abilify (It was necessary for me to take as I was paranoid & not thinking right; & w/the help of Abilify I could then understand & implement what I was learning in indiv. therapy & DBT).

    But I no longer needed it (on it about 12 years) when I learned new thinking & coping skills.

    Lithium made me feel the best, but my kidneys didn't like it & I had to get off it w/in 3 mos. & have some kidney damage from just that short period of time on it.

    There is a definite risk/benefit factor that you have to consider w/each medication & we need to be proactive as consumers of mental health services. Unfortunate but true that sometimes we need medications to save our lives ( when suicidal) & then have to deal w/the negative side effects after the crisis is over...

    Many cancer treatments have the same thing--the CURE is so intense that it can cause other medical conditions, many severe to occur, but you have to decide the best you can.

    What else can we do? My mother died of suicide when I was 15; I wonder IF she could have been helped today.

    My suicide attempts have not been successful & I am glad I didn't leave that legacy to my children.
    3294 days ago
  • USMAWIFE
    go to webmd and check out the side effects of your medication. that could be your answer right there
    3301 days ago
  • VONBLACKBIRD
    Seems like the exercise is on track..are you eating enough caloires..sometimes we eat too little. Up your calorie intake a day and see what happens..also are you faithfully tracking your calories..but hope the change in the sleep meds help too. I certainly understand the sleep issues.
    3301 days ago
  • BEEBEE1936
    Sounds like you are doing all the right things. Keep it up. And I do think sometimes our medications either make us gain weight, or not be able to lose it. emoticon emoticon
    3301 days ago
  • MS.ELENI
    Hang in there emoticon
    3302 days ago
  • BRANDI1809
    Hope it works.

    3302 days ago
  • MCJULIEO
    Maybe you'll see some reward for all your hard work now!... but even if not, you are doing great... it WILL pay off eventually!
    3302 days ago
  • LUCINDARW
    emoticon emoticon
    3302 days ago
  • NANCYPAT1
    Swimming is a good exercise and so is walking in the water. Take your exercise a little at a time and work up to more. You will find that it will only take you a short time to increase what you can do and to feel more like doing more.
    3302 days ago
  • no profile photo CD12187353
    emoticon
    3302 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.